Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 111, NWS Topeka, KS

June 27, 2013Pottawatomie County, Riley County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Jun 27, 2013, 7:39 PM CDT for Pottawatomie County, Riley County, Kansas. It was in force for 51 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2013, 7:39 PM CDT (00:39 UTC)
Expired
Jun 27, 2013, 8:30 PM CDT
In force
51 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Pottawatomie County, KS, Riley County, KS

The radar

The Topeka radar (KTWX), 48 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 7:43 PM CDTHAIL 1.758 Ssw Westmoreland, KS
Jun 27, 7:45 PM CDTHAIL 1.53 E Leonardville, KS
Jun 27, 7:49 PM CDTHAIL 1Ese Randolph, KS
Jun 27, 8:02 PM CDTHAIL 1.754 Ssw Westmoreland, KSHAIL TO THE SIZE OF GOLFBALLS NW OF FLUSH. PICTURE AND REPORT PROVIDED ON SOCIAL MEDIA. TIME RADAR ESTIMATED.
Jun 27, 8:06 PM CDTHAIL 1.755 N Keats, KS
Jun 27, 8:13 PM CDTHAIL 14 Wnw Manhattan, KSPICTURE AND REPORT FROM SOCIAL MEDIA. TIME RADAR ESTIMATED.
Jun 27, 8:27 PM CDTHAIL 16 Nw Manhattan, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 2:29 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.7 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2013-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1835 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2013-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1835 J/kg
Mixed-layer CIN
-236 J/kg
Mixed-layer LCL
1169 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
409 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

206 
WUUS53 KTOP 280039
SVRTOP
KSC149-161-280130-
/O.NEW.KTOP.SV.W.0111.130628T0039Z-130628T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
739 PM CDT THU JUN 27 2013

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN POTTAWATOMIE COUNTY IN NORTHEAST KANSAS...
  EASTERN RILEY COUNTY IN NORTHEAST KANSAS...

* UNTIL 830 PM CDT

* AT 737 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RANDOLPH...
  AND MOVING SOUTHEAST AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MANHATTAN...OLSBURG AND TUTTLE CREEK LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3929 9636 3912 9659 3943 9690 3953 9672
TIME...MOT...LOC 0039Z 316DEG 22KT 3943 9670

HAIL...1.00IN
WIND...60MPH

$$

PHILLIPS
4 follow-up statements
719 
WWUS53 KTOP 280051
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
751 PM CDT THU JUN 27 2013

KSC149-161-280130-
/O.CON.KTOP.SV.W.0111.000000T0000Z-130628T0130Z/
RILEY-POTTAWATOMIE-
751 PM CDT THU JUN 27 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
POTTAWATOMIE AND CENTRAL RILEY COUNTIES UNTIL 830 PM CDT...

AT 749 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RANDOLPH...AND
MOVING SOUTHEAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.  

SOURCE...TRAINED WEATHER SPOTTERS. QUARTER SIZE HAIL WAS REPORTED IN 
RANDOLPH AT 749 PM.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MANHATTAN...OLSBURG AND TUTTLE CREEK LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3929 9636 3912 9659 3943 9690 3953 9672
TIME...MOT...LOC 0050Z 320DEG 17KT 3940 9673

HAIL...1.00IN
WIND...60MPH

$$

PHILLIPS
952 
WWUS53 KTOP 280058
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
758 PM CDT THU JUN 27 2013

KSC149-161-280130-
/O.CON.KTOP.SV.W.0111.000000T0000Z-130628T0130Z/
RILEY-POTTAWATOMIE-
758 PM CDT THU JUN 27 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
POTTAWATOMIE AND CENTRAL RILEY COUNTIES UNTIL 830 PM CDT...

AT 752 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TUTTLE CREEK
LAKE...AND MOVING SOUTHEAST AT 20 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS. PING PONG BALL SIZE HAIL WAS 
REPORTED 3 MILES EAST OF LEONARDVILLE AT 745 PM.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MANHATTAN AND TUTTLE CREEK LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3929 9636 3912 9659 3943 9690 3950 9677
TIME...MOT...LOC 0057Z 322DEG 16KT 3934 9670

HAIL...1.50IN
WIND...60MPH

$$

PHILLIPS
552 
WWUS53 KTOP 280108
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
808 PM CDT THU JUN 27 2013

KSC149-161-280130-
/O.CON.KTOP.SV.W.0111.000000T0000Z-130628T0130Z/
RILEY-POTTAWATOMIE-
808 PM CDT THU JUN 27 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
POTTAWATOMIE AND EASTERN RILEY COUNTIES UNTIL 830 PM CDT...

AT 806 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KEATS...AND
MOVING SOUTHEAST AT 30 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS. GOLFBALL SIZE HAIL WAS REPORTED 5 
MILES NORTH OF KEATS AT 806 PM.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MANHATTAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3944 9672 3929 9636 3912 9659 3943 9690
      3946 9685
TIME...MOT...LOC 0108Z 322DEG 25KT 3924 9667

HAIL...1.75IN
WIND...60MPH

$$

PHILLIPS
235 
WWUS53 KTOP 280124
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
824 PM CDT THU JUN 27 2013

KSC149-161-280130-
/O.CON.KTOP.SV.W.0111.000000T0000Z-130628T0130Z/
RILEY-POTTAWATOMIE-
824 PM CDT THU JUN 27 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
POTTAWATOMIE AND CENTRAL RILEY COUNTIES UNTIL 830 PM CDT...

AT 821 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTH
CENTRAL MANHATTAN...AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHEASTERN RILEY COUNTY.

ADDITIONAL SEVERE THUNDERSTORM WARNINGS ARE IN EFFECT FOR OTHER 
PARTS OF RILEY AND POTTAWATOMIE COUNTIES AS WELL AS GEARY AND 
NORTHWEST WABAUNSEE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3930 9677 3932 9665 3925 9642 3912 9659
TIME...MOT...LOC 0123Z 322DEG 25KT 3916 9659

HAIL...1.75IN
WIND...60MPH

$$

PHILLIPS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 6:08 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jun 27, 6:08 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
608 PM CDT THU JUN 27 2013

.SHORT TERM...(THIS EVENING) ISSUED AT 1232 PM CDT THU JUN 27
2013

AT 18Z...AN OUTFLOW BOUNDARY EXTENDED FROM NEAR OTTAWA TO JUNCTION
CITY TO WASHINGTON...AND HAD ALREADY MIXED OUT A BIT NEAR THE
NEBRASKA BORDER AS EVIDENCED BY BEATRICE WINDS TURNING OUT OF THE
SSE. THE COLD SIDE OF THE OUTFLOW HAD STABILIZED A BIT AT THE
SURFACE BUT ELEVATED PARCELS REMAINED VERY UNSTABLE. MEANWHILE...
THE WARM SIDE OF THE OUTFLOW WAS EXTREMELY UNSTABLE WITH DEWPOINTS
IN THE MID 70S AND TEMPERATURES CLIMBING WELL INTO THE 90S. DEEP
LAYER SHEAR IS SUFFICIENT FOR SUPERCELL STRUCTURES PARTICULARLY
WHEN COMBINED WITH THE EXTREME INSTABILITY IN PLACE. A SOMEWHAT
ORGANIZED AREA OF CONVECTION HAS BEEN STEADILY MOVING SSE ACROSS
SOUTHEAST NEBRASKA AND HAS SHOWN SIGNS OF INCREASING ORGANIZATION
AND DEVELOPMENT ON THE WESTERN FLANK WHERE THE INSTABILITY FEED IS
MORE SUBSTANTIAL.

FEEL THAT THE MOST LIKELY SCENARIO FOR THIS AFTERNOON AND EVENING
IS FOR THE ACTIVITY IN SOUTHERN NEBRASKA TO FURTHER ORGANIZE...
LIKELY DEVELOPING A FORWARD PROPAGATING COLD POOL WHILE ALSO
MAINTAINING EMBEDDED SUPERCELL STRUCTURES. THIS SEEMS TO BE A
RATHER FAVORABLE SETUP FOR A DAMAGING WIND EVENT...ESPECIALLY
ANYWHERE ON THE WARM SIDE OF THE OUTFLOW BOUNDARY BUT PERHAPS
EXTENDING INTO THE COOL SIDE OF THE OUTFLOW BY 100 MILES OR SO AS
WELL. THE MAGNITUDE OF INSTABILITY ALONG WITH THE SHEAR PROFILE
SUGGEST THE POTENTIAL FOR VERY LARGE HAIL...PERHAPS ACCOMPANIED BY
VERY STRONG WINDS AT TIMES. TORNADO POTENTIAL IS NON-ZERO...BUT
WOULD SEEM TO BE LIMITED TO AREAS WHERE THE STORMS INTERSECT THE
REMNANT OUTFLOW BOUNDARY AND TO ANY ORGANIZED CELLS ON THE WEST
END OF ANY BOW ECHO. WOULD ALSO NEED TO KEEP AN EYE ON ANY BOOKEND
VORTEX THAT COULD DEVELOP IN A WELL ORGANIZED BOW ECHO. THE BOTTOM
LINE IS THAT AN ORGANIZED SEVERE WEATHER THREAT IS EXPECTED THIS
AFTERNOON WITH THE PRIMARY THREATS BEING A COMBINATION OF WINDS UP
TO 80 MPH AND HAIL UP TO TENNIS BALL SIZE. DO EXPECT STORMS TO
COME TO AN END BY LATE EVENING WITH MORE PLEASANT CONDITIONS
EVENTUALLY SETTLING INTO THE AREA BEHIND AN INCOMING COLD FRONT.

BARJENBRUCH

.LONG TERM...(FRIDAY THROUGH THURSDAY) ISSUED AT 246 PM CDT THU
JUN 27 2013

THE EXTENDED PERIOD OF THE FORECAST WILL BE MARKED BY A FAIRLY QUIET
WEATHER PATTERN AND COOLER THAN NORMAL TEMPERATURES. ONCE TODAY'S
STORM SYSTEM TRACKS SOUTHEAST OF THE AREA OVERNIGHT...THE MID LEVEL
RIDGE OVER THE WESTERN U.S. WILL CONTINUE TO AMPLIFY AS THE MID
LEVEL TROUGH OVER THE EASTERN U.S. DIGS FURTHER SOUTH ALONG THE
ATLANTIC COASTLINE. THIS PATTERN WILL REMAIN ANCHORED OVER THE CONUS
THROUGH THE WEEKEND INTO EARLY NEXT WEEK...KEEPING THE CENTRAL
PLAINS IN NORTHWESTERLY FLOW. THIS NORTHWESTERLY FLOW WILL RESULT IN
COOLER TEMPERATURES IN THE UPCOMING DAYS...WITH HIGHS IN THE UPPER
80S/LOWER 90S ON FRIDAY AND DROPPING SLIGHTLY BELOW THE SEASONAL
NORMALS THIS WEEKEND WITH HIGHS GENERALLY IN THE LOWER TO MIDDLE
80S. WITH SURFACE HIGH PRESSURE BUILDING IN BEHIND THE EXITING
SYSTEM...EXPECT DRY CONDITIONS FRIDAY...THROUGH THE WEEKEND AND INTO
EARLY NEXT WEEK. BY MID WEEK...THE MID LEVEL TROUGH LOOKS TO
RETROGRADE SOMEWHAT FURTHER WEST INTO THE NORTHERN AND CENTRAL
PLAINS AS A WAVE OVER CANADA MERGES INTO THE TROUGH. THE UPPER LEVEL
FLOW BECOMES A BIT MESSY BY MID TO LATE WEEK WITH THIS PATTERN
CHANGE. AN AREA OF LOW PRESSURE LOOKS TO MOVE INTO WESTERN KANSAS
WEDNESDAY INTO THURSDAY WITH AN ASSOCIATE BOUNDARY POTENTIALLY
EXTENDING EASTWARD TOWARD THE FORECAST AREA. BETTER CHANCES FOR
PRECIPITATION ENTER BACK INTO THE FORECAST TUESDAY NIGHT THROUGH
THURSDAY WITH THIS APPROACHING SYSTEM. HOWEVER...DUE TO THE
UNCERTAINTY IN THE EXACT TRACKING OF THIS SYSTEM...HAVE ONLY
INCLUDED SLIGHT CHANCE POPS AT THIS TIME. AS WINDS SHIFT MORE TO THE
SOUTH FROM THIS NEARBY SURFACE LOW...AFTERNOON HIGHS SHOULD START
WARMING A BIT CLOSER TO THE SEASONAL NORMALS BY THURSDAY WITH HIGHS
IN THE MIDDLE 80S.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 607 PM CDT THU JUN 27 2013

BASED ON LATEST RADAR TRENDS...THINK THE ELEVATED SCATTERED
CONVECTION SHOULD PUSH SOUTH OF TOP AND FOE BY 02Z. AFTER
THAT...THE BOUNDARY LAYER SHOULD CONTINUE TO STABILIZE WITH NO
OBVIOUS MID LEVEL WAVE UPSTREAM. SO THE FORECAST ANTICIPATES VFR
CONDITIONS WITH ONLY SOME HIGH CLOUD AS SURFACE RIDGING BUILDS
INTO THE AREA THROUGH THE DAY FRIDAY.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ034-035-037-054.

&&

SHORT TERM...BARJENBRUCH
LONG TERM...HENNECKE
AVIATION...WOLTERS
Hazardous weather outlook, Jun 27, 4:33 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
433 PM CDT THU JUN 27 2013

KSZ008>012-020>024-026-034>040-054>056-058-059-282145-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
433 PM CDT THU JUN 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE LIKELY NEAR AND SOUTH OF A
MINNEAPOLIS TO ABILENE TO EMPORIA LINE THROUGH THIS EVENING. HAIL
TO TENNIS BALL SIZE OR LARGER AND DAMAGING WINDS UP TO 80 MPH ARE
EXPECTED WITH THE STRONGEST STORMS LATE TODAY. THERE IS ALSO A
SMALL POTENTIAL FOR A TORNADO.

TO THE NORTH OF THE MINNEAPOLIS TO ABILENE TO EMPORIA LINE...STRONG
TO SEVERE STORMS REMAIN POSSIBLE...BUT THE GREATEST THREATS APPEAR
TO BE HAIL UP TO THE SIZE OF QUARTERS AND WINDS UP TO 60 MPH.

A HEAT INDEX OF 104 TO 109 DEGREES IS EXPECTED ACROSS PARTS OF
NORTH CENTRAL AND EAST CENTRAL KANSAS TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT CHANCE OF STORMS SUNDAY IN EXTREME EASTERN
KANSAS...AND FOR THE ENTIRE AREA TUESDAY NIGHT INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED NEAR AND SOUTH OF A
MINNEAPOLIS TO ABILENE TO EMPORIA LINE.

In the hours before

Special weather statement, Jun 27, 4:07 PM CDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
407 PM CDT THU JUN 27 2013

KSZ011-012-272130-
BROWN-NEMAHA-
407 PM CDT THU JUN 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NEMAHA AND
NORTHWESTERN BROWN COUNTIES...

THROUGH 430 PM CDT...A STRONG THUNDERSTORM WILL MOVE SOUTHEAST AT 30
MPH ACROSS PORTIONS OF NORTHEASTERN NEMAHA AND NORTHWESTERN BROWN
COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM
IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS OF 40 TO 50
MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE SABETHA...
MORRILL...HAMLIN AND FAIRVIEW.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.

&&

LAT...LON 3995 9549 3977 9567 3999 9605 4000 9604
      4000 9562
TIME...MOT...LOC 2107Z 303DEG 26KT 4001 9588

BOWEN
Special weather statement, Jun 27, 6:18 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
618 PM CDT THU JUN 27 2013

KSZ010-011-023-024-280000-
JACKSON-MARSHALL-NEMAHA-POTTAWATOMIE-
618 PM CDT THU JUN 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN POTTAWATOMIE...
SOUTHWESTERN NEMAHA...SOUTHEASTERN MARSHALL AND WESTERN JACKSON
COUNTIES...

THROUGH 700 PM CDT...A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE EAST
SOUTHEAST AT 20 MPH ACROSS PORTIONS OF NORTHERN
POTTAWATOMIE...SOUTHWESTERN NEMAHA...SOUTHEASTERN MARSHALL AND
WESTERN JACKSON COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THIS CLUSTER OF STORMS IS CAPABLE OF PRODUCING NICKEL SIZE
HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME LOCATIONS THAT COULD BE
AFFECTED INCLUDE BLAINE...ONAGA...HAVENSVILLE...SOLDIER AND
CIRCLEVILLE.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.

&&

LAT...LON 3955 9582 3927 9588 3947 9661 3966 9656
TIME...MOT...LOC 2317Z 284DEG 19KT 3947 9614

BOWEN
Local storm report, Jun 27, 6:46 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
646 PM CDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     HAIL             6 NE OLSBURG            39.49N 96.54W
06/27/2013  E1.75 INCH       POTTAWATOMIE       KS   PUBLIC

&&

PHILLIPS
Local storm report, Jun 27, 6:58 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
658 PM CDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     HAIL             6 NE OLSBURG            39.49N 96.54W
06/27/2013  M2.00 INCH       POTTAWATOMIE       KS   PUBLIC

            MEASURED 2.25 INCH HAIL

&&

PHILLIPS
Local storm report, Jun 27, 7:20 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
720 PM CDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             NNW WESTMORELAND        39.40N 96.42W
06/27/2013  E1.00 INCH       POTTAWATOMIE       KS   TRAINED SPOTTER

&&

PHILLIPS
Local storm report, Jun 27, 7:36 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
736 PM CDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     HAIL             WESTMORELAND            39.39N 96.41W
06/27/2013  E1.75 INCH       POTTAWATOMIE       KS   PUBLIC

            HAIL UP TO THE SIZE OF GOLFBALLS. REPORT FROM SOCIAL
            MEDIA. TIME RADAR ESTIMATED.

&&

ACH

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 7:09 PM CDTSevere Thunderstorm WarningTOPJackson, Jefferson21 min
Jun 27, 7:18 PM CDTSevere Thunderstorm WarningTOPPottawatomie, Riley27 min
Jun 27, 7:44 PM CDTSevere Thunderstorm WarningTOPPottawatomie, Wabaunsee46 min
Jun 27, 7:51 PM CDTSpecial Weather StatementTOPJackson24 min
Jun 27, 8:05 PM CDTSevere Thunderstorm WarningTOPClay, Geary, Riley25 min
Jun 27, 8:17 PM CDTSevere Thunderstorm WarningTOPJackson, Pottawatomie, Shawnee, Wabaunsee28 min
Jun 27, 8:20 PM CDTSevere Thunderstorm WarningTOPGeary, Pottawatomie, Riley, Wabaunsee40 min
Jun 27, 8:45 PM CDTSevere Thunderstorm WarningTOPDouglas, Osage, Shawnee45 min
Jun 27, 8:53 PM CDTSevere Thunderstorm WarningTOPGeary, Lyon, Morris, Wabaunsee52 min
Jun 27, 9:24 PM CDTSevere Thunderstorm WarningTOPLyon, Morris51 min
Jun 27, 9:35 PM CDTSevere Thunderstorm WarningTOPLyon, Osage40 min
Jun 27, 9:41 PM CDTSpecial Weather StatementTOPDouglas34 min
Jun 27, 9:53 PM CDTSevere Thunderstorm WarningTOPDouglas, Jefferson22 min
Jun 27, 9:57 PM CDTSevere Thunderstorm WarningTOPCoffey, Lyon, Osage48 min
Jun 27, 10:27 PM CDTSpecial Weather StatementTOPCoffey33 min
Jun 27, 10:41 PM CDTSevere Thunderstorm WarningTOPDouglas, Franklin19 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.